Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Indianapolis, IN

June 8, 2021Daviess County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 8, 2021, 7:59 PM EDT for Daviess County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 7:59 PM EDT (23:59 UTC)
Expired
Jun 8, 2021, 8:30 PM EDT
In force
31 min
Issued by
NWS Indianapolis, IN

County Daviess County, IN

The radar

The Evansville,IN radar (KVWX), 78 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS83 KIND 082359
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
759 PM EDT Tue Jun 8 2021

INZ068-090030-
Daviess-
759 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIESS COUNTY...

At 757 PM EDT, a strong thunderstorm was located near Washington, or 
14 miles northeast of Petersburg, moving northeast at 20 mph. A 
funnel clouds has been reported with this cell over the last 30 
minututes. 

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Washington, Odon, Elnora, Montgomery, Cannelburg and West Boggs Lake.

LAT...LON 3861 8719 3890 8710 3890 8709 3889 8708
      3880 8692 3871 8692 3857 8711
TIME...MOT...LOC 2357Z 221DEG 17KT 3865 8710 

$$

KH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:18 PM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 8, 3:18 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
318 PM EDT Tue Jun 8 2021

.Mesoscale Update...
Issued at 317 PM EDT Tue Jun 8 2021

A disorganized cluster of thunderstorms is currently across a line
stretching from Covington to Frankfort which are likely causing
isolated flooding.  Latest MRMS estimates show around an inch of
rain has fallen across some spots in the last hour, but with recent
dry conditions, any flooding is likely very isolated.  Will continue
to monitor this area of storms for any flood risk going into later
this afternoon, especially if it holds together and reaches
Lafayette and points to the north that have been a bit more wet
recently.

Latest Hi-Res guidance shows a pocket of 1500 J/kg of CAPE across
the axis where storms have fired in west central Indiana which makes
since considering LAF is currently 88 degrees with a 70 degree
dewpoint.  Low to mid level lapse rates aren't very steep which is
creating a fairly skinny CAPE profile.  The lack of shear is also
preventing any stronger thunderstorm development and is also a
factor in the slow storm motions that is leading to the potential
flooding.  Additional development is expected later this afternoon
across south central Indiana, but with current ML CAPE values of 500
J/kg, these storms will likely be less robust compared to what is
currently across west central Indiana.  Thick cloud cover should
keep those CAPE values minimal going into late afternoon.

&&

.Short Term...(This evening through Wednesday night)
Issued at 217 PM EDT Tue Jun 8 2021

...SHOWERS AND STORMS CONTINUE INTO WEDNESDAY...

A broad upper level trough currently situated across central
Missouri continues to slowly circulate and move to the northeast.
This continued pattern of a low in the southwest and a high in the
southeast is allowing for a near continual flow of warm and moist
air up into central Indiana. A broad area of light rain is
currently moving through southern Indiana with an area of
clearing to the south. Over the last hour, showers and storms have
begun to initiate along this boundary. These showers and storms
will be the primary threat across central Indiana late this
afternoon into the evening hours. SPC has placed much of
southeastern Indiana in Marginal Risk for this afternoon and
evening, but with the minimal shear and marginal instability, not
expecting any of the thunderstorms to be severe across the IND
forecast area.

The threat for thunder begins to diminish after sunset with the loss
of diabatic heating, but do expect continued light to moderate rain
as the bulk of the forcing associated with the aforementioned low
pressure arrives. The clouds and rainfall tonight will keep
temperatures from falling to far with lows in the upper 60s
expected.  Can't rule out some isolated fog towards daybreak with
how humid the near surface environment will be, but with little
radiational cooling, fog will be isolated and generally located
in favored fog formation areas.

Diurnally driven showers and storms are expected again tomorrow as
the low continues the slow movement to the northeast.  The best
forcing during the afternoon and evening hours will again be
centered across the southeastern counties with some Hi-Res model
guidance suggesting amounts in excess of 2 inches in spots. If
that does occur along, there may be some isolated flooding,
especially after the rains that will occur this afternoon and
tonight. By tomorrow night, the low will be centered over central
Indiana with continued light to moderate rain expected. Will
continue to use coverage wording to highlight the high confidence
in isolated to scattered showers and thunderstorms.

&&

.Long Term...(Thursday through Tuesday)
Issued at 217 PM EDT Tue Jun 8 2021

Thursday through Saturday...

A very warm and humid air mass will remain in place across Indiana
on Thursday and Friday before departing on Saturday. This air mass
is associated with the pesky weak upper level low pressure system
that has been over our region for much of the week. Models finally
depict an exit to the east as strong ridging builds across the
plains...helping to push the system to the east by Saturday. Thus
will need to continue the daily chances for showers and isolated
storms on Thursday and Friday given persistence and our unchanged
airmass...but will trend toward lesser pops on Saturday as the
system departs.

Sunday through Tuesday...

Models suggest strong ridging across the Western plains by
Sunday...allowing a NW flow aloft to set up...along with subsidence
across the middle Mississippi valley surging eastward. This should
bring dry but warm weather to the area on Sunday. Models depict a
short wave pushing through the Great Lakes and Indiana on
Monday...providing some upper support. A associated weak surface low
is depicted to  accompany this wave across SW Indiana...but moisture
remains a problem with a few days of subsidence and northerly flow
in place. Forecast soundings at that time show a dry column with
pwats under 1.00. Thus will trend toward a dry forecast for on
Monday and Tuesday as these features pass. Near normal temps will be
expected and will not veer far from the NBM.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1231 PM EDT Tue Jun 8 2021

IMPACTS:
- MVFR to VFR cigs to degrade to IFR after 09Z tonight.
- SHRA at times through the TAF period, confidence low at any given
point.
- Winds generally 130 to 160 degrees less than 10 knots.

DISCUSSION:

Isolated to scattered showers are expected through the TAF period
with a non-zero threat for TSRA.  Confidence and coverage in thunder
is too low for a discrete TAF mention, but will monitor radar trends
as needed later today for a TEMPO mention.  Vsbys and cigs likely to
drop to MVFR during heavier showers with generally VFR conditions
otherwise through late tonight when low level moisture maximizes and
cigs drop to IFR.  Another round of rain will begin tomorrow with
off and on precipitation expected.  Winds generally to remain
southeasterly at 5-10kts through the period.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...White
Short Term...White
Long Term...Puma
Aviation...White
Hazardous weather outlook, Jun 8, 3:05 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
305 PM EDT Tue Jun 8 2021

INZ021-028>031-035>049-051>057-060>065-067>072-091915-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
305 PM EDT Tue Jun 8 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and isolated thunderstorms will continue through
the rest of the afternoon into the evening. Heavier showers may
produce flooding as a result of slow storm motion. General storm
motion is from the southwest at 10-20 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms mainly during the afternoon hours
Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 8, 7:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
759 PM EDT Tue Jun 8 2021

INZ068-090030-
Daviess-
759 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAVIESS COUNTY...

At 757 PM EDT, a strong thunderstorm was located near Washington, or
14 miles northeast of Petersburg, moving northeast at 20 mph. A
funnel clouds has been reported with this cell over the last 30
minututes.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Washington, Odon, Elnora, Montgomery, Cannelburg and West Boggs Lake.

LAT...LON 3861 8719 3890 8710 3890 8709 3889 8708
      3880 8692 3871 8692 3857 8711
TIME...MOT...LOC 2357Z 221DEG 17KT 3865 8710

KH

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.